MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303345
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd interlink¿ blunt plastic cannula experienced foreign matter, contaminated.The following information was provided by the initial reporter: an issue was observed today when using one of the new vial aspirator needles.A rubber core appeared in the medication after the rubber cap was spiked.
 
Event or Problem Description
It was reported that the bd interlink¿ blunt plastic cannula experienced foreign matter, contaminated.The following information was provided by the initial reporter: an issue was observed today when using one of the new vial aspirator needles ¿ a rubber core appeared in the medication after the rubber cap was spiked.
 
Additional Manufacturer Narrative
H6: investigation summary it was reported a rubber core appeared in the medication after the rubber cap was spiked.To aid in the investigation, two photos were provided for evaluation by our quality team.One photo shows a syringe with a plastic needle inserted into a vial.The other photo shows a particle inside the vial that appears to be a similar color to the vial stopper.No other defects or imperfections were observed.It could be possible the customer is not using the product as intended.Per the product specification, "bd blunt plastic cannula provides sterile needleless access into pre-slit septum iv systems and vials designed for needleless access." this unit is not for use with regular vials.A device history record review was completed for provided material number 303345, lot 1260085.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.

Brand Name
BD INTERLINK¿ BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17121338
Report Number1911916-2023-00394
Device Sequence Number20592647
Product Code FMI
UDI-Device Identifier00382903033454
UDI-Public00382903033454
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number303345
Device Lot Number1260085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown